MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

CUTERA, INC. TRUSCULPT ID; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Model Number TRUSCULPT ID
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Full and partial thickness burns at connection point between the return cable and bovie neutral electrode.
 
Additional Manufacturer Narrative
User facility reported a significant burn (small full-thickness surrounded by a larger partial thickness) on the lower edge of the bovie neutral electrode pad tab found immediately after an rf treatment for abdominal fat reduction.Immediately post-treatment photos and photos taken at follow-up visits through 38 post treatment were provided.It is apparent from the immediate post-treatment photo of the full-thickness burn (2.0 cm width x 0.4 cm length) and surrounding partial-thickness burn (~4 cm width x ~1 cm length) that, contrary to the ifu, the return cable clamp was not fully covering the exposed bare-metal conductors of split-electrode bovie neutral electrode pad tab.The full-thickness burn exactly matched in location, width, and length the imprint of the neutral electrode pade and tab in the patient's skin, and extended from the hydrogel-coated edge of the tab conductors to the point (4 mm below) where the bare-mental conductors were covered by the return cable clamp.

Brand Name
TRUSCULPT ID
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore boulevard
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore boulevard
brisbane CA 94005
Manufacturer Contact
bradley renton
3240 bayshore boulevard
brisbane, CA 94005
4156575568
MDR Report Key14628450
Report Number2954354-2022-00002
Device Sequence Number17670638
Product Code PBX
UDI-Device Identifier00816722021427
UDI-Public010081672202142711190520
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRUSCULPT ID
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient RaceBlack Or African American